Missouri, 2007

Flash Flooding and Hail in Missouri, April 3, 2007

April 3, 2007 · NWS LSX · 56 events in 17 counties and zones

A cold front moved through the region triggering severe thunderstorms. Numerous reports of hail were received, as well as some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A cold front moved through the region triggering severe thunderstorms. Numerous reports of hail were received, as well as some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 3, 12:59 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 3, 12:59 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
159 AM CDT TUE APR 3 2007

.DISCUSSION...
ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL
AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS
A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND
UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR
LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES
FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT
STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE
UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT
AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN
AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND
-6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO
FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT
AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W
THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN
PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG
MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND
DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS
STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY
HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND
ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND
UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES
FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO
THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE
30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL
AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG
CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD
BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING
WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE
UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY
THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE
PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT
OVR THE SWRN PTN OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH
OF THE VALID TAF PERIOD. THE ONLY STICKING POINT WITH THIS WILL BE
DECENT POTENTIAL FOR TSRA ALONG A STRONG CDFNT THAT WILL MOVE THRU
THE FA FROM NW-SE DURING LATE TUESDAY MORNING TO LATE TUESDAY
AFTERNOON. IN ADDITION...SOME POST-FRONTAL CLOUDS EXPECTED FOR A
FEW HOURS...BUT LOOKS LIKE BASES WILL BE IN THE UPPER MVFR-LOW VFR
RANGE...OR 3000-3500FT. LARGE PRESSURE RISES EXPECTED BEHIND
FRONT WILL RESULT IN STRONG AND GUSTY NW WINDS...ESPECIALLY WHEN
CONSIDERING STRENGTH OF FRONT. OTHERWISE...THE ONLY REMAINING ITEM
CONCERNS LLWS WITH 45-50KT LO LEVEL JET THAT HAS DEVELOPED AND IS
EXPECTED TO CONTINUE THRU ABOUT DAYBREAK TUESDAY. MAINTAINED THE
LLWS MENTION IN ALL TAFS PRIMARILY FOR SPEED SHEAR WITH ONLY MINOR
DIRECTIONAL DIFFERENCES.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 4:51 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT TUE APR 3 2007

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072-073-099-041100-
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON-
REYNOLDS-
551 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST
CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG
COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS
WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS MAY
BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE
WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY
NIGHT.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

ILZ058>060-064-065-069-070-074-079-099>102-MOZ061-063>065-074-075-
084-085-041100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
551 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AS A
STRONG COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS
WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS
WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE
WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON SATURDAY
NIGHT.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

GKS

The radar

The St Louis radar (KLSX), 204 km away, was scanning. The volume nearest the first event began at 11:02 UTC.

Open the radar archive at this moment

Event by event

54 hail, 2 flash flood. Local standard time, as filed.

Hail, Knox

When
April 3, 5:05 AM CST
Where
Knox County, 2 mi N of Locust Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.059, -92.280

Hail, Boone

When
April 3, 7:30 AM CST
Where
Boone County, Columbia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.950, -92.330

Hail, Boone

When
April 3, 7:35 AM CST
Where
Boone County, 1 mi NE of Columbia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.960, -92.317

Hail, Boone

When
April 3, 7:35 AM CST
Where
Boone County, Columbia
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.950, -92.330

Flash Flood, Shelby

When
April 3, 7:35 AM CST to 11:30 AM CST
Where
Shelby County, 5 mi W of Shelbina to Lakenan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.700, -92.144

Up to 4 inches of rain fell over a three hour period over the southern half of Shelby county. Numerous roads were flooded including U.S. 36. Highway 36 was closed for a time from about 5 miles east of Shelbina to Lakenan. Up to 3 feet of water was flowing over the road at several locations. A number of cars attempted to cross the flooded roadways and became stalled. One car was completely swept off the road after the driver had been rescued from his stalled car, so no one was in the vehicle when it was swept off the road. In Shelbina, several homes sustained water damage in their basements due to sewer backups.

Hail, Boone

When
April 3, 7:45 AM CST
Where
Boone County, 1.5 mi N of Columbia
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.972, -92.330

Flash Flood, Monroe

When
April 3, 8:35 AM CST to 11:30 AM CST
Where
Monroe County, Woodlawn to Granville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.580, -92.220

Up to 4 inches of rain fell over a three hour period over the northwestern portions of Monroe county. Numerous roads were flooded including the intersection of Highways 151 and J near Woodlawn and Highway A near Granville. Up to 3 feet of water was flowing over these roads at several locations.

Hail, Callaway

When
April 3, 11:35 AM CST
Where
Callaway County, New Bloomfield
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.720, -92.100

Hail, Cole

When
April 3, 11:50 AM CST
Where
Cole County, Russellville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.520, -92.430

Hail, Cole

When
April 3, 11:50 AM CST to 11:55 AM CST
Where
Cole County, Brazito
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.450, -92.280

Hail, Jefferson

When
April 3, 11:50 AM CST
Where
Jefferson County, House Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.420, -90.570

Hail, Jefferson

When
April 3, 11:55 AM CST
Where
Jefferson County, Antonia
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.370, -90.470

Hail, St. Louis

When
April 3, 11:55 AM CST
Where
St. Louis County, 2 mi S of Fenton
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.491, -90.430

Hail, St. Louis

When
April 3, 12:00 PM CST
Where
St. Louis County, 1 mi W of Sappington
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.530, -90.418

Hail, St. Louis

When
April 3, 12:05 PM CST
Where
St. Louis County, Oakville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.470, -90.300

Hail, Jefferson

When
April 3, 12:30 PM CST
Where
Jefferson County, 2 mi WNW of Hillsboro
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.241, -90.604

Hail, Jefferson

When
April 3, 12:30 PM CST
Where
Jefferson County, 3 mi N of Hillsboro
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.273, -90.570

Hail, Gasconade

When
April 3, 12:30 PM CST
Where
Gasconade County, Owensville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.350, -91.500

Hail, Washington

When
April 3, 12:35 PM CST
Where
Washington County, 2 mi NNE of Richwoods
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.197, -90.816

Hail, Gasconade

When
April 3, 12:40 PM CST
Where
Gasconade County, Gasconade
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.670, -91.550

Hail, Jefferson

When
April 3, 12:40 PM CST
Where
Jefferson County, High Ridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.470, -90.530

Hail, Jefferson

When
April 3, 12:45 PM CST
Where
Jefferson County, 5 mi NW of Festus
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.281, -90.465

Hail, Jefferson

When
April 3, 1:00 PM CST
Where
Jefferson County, Hillsboro
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.230, -90.570

Hail, Gasconade

When
April 3, 1:05 PM CST
Where
Gasconade County, Rosebud
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.380, -91.400

Hail, Jefferson

When
April 3, 1:05 PM CST to 1:10 PM CST
Where
Jefferson County, Festus
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.230, -90.400

Hail, Reynolds

When
April 3, 1:10 PM CST
Where
Reynolds County, 6 mi SW of West Fork
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.439, -91.197

The Highway Patrol reported penny sized hail in Bunker.

Hail, Washington

When
April 3, 1:10 PM CST
Where
Washington County, Old Mines
Measured
1 in hail
Reported by
Public
Coordinates
38.020, -90.770

Hail, St. Charles

When
April 3, 1:10 PM CST
Where
St. Charles County, O Fallon
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.800, -90.700

Hail, St. Charles

When
April 3, 1:25 PM CST
Where
St. Charles County, 3 mi S of St Peters
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.757, -90.620

Hail, St. Francois

When
April 3, 1:25 PM CST
Where
St. Francois County, Doe Run
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.750, -90.500

Hail, St. Charles

When
April 3, 1:29 PM CST
Where
St. Charles County, Weldon Spg
Measured
1 in hail
Reported by
Official NWS Observations
Coordinates
38.720, -90.680

One inch hail was measured at the Weather Service Office.

Hail, St. Francois

When
April 3, 1:30 PM CST
Where
St. Francois County, Farmington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.780, -90.420

Hail, Franklin

When
April 3, 1:30 PM CST
Where
Franklin County, 1 mi S of Union
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.435, -91.000

Hail, St. Charles

When
April 3, 1:30 PM CST
Where
St. Charles County, St Charles
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.780, -90.500

Hail, St. Charles

When
April 3, 1:30 PM CST
Where
St. Charles County, Weldon Spg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.720, -90.680

Hail, St. Charles

When
April 3, 1:35 PM CST
Where
St. Charles County, 2.5 mi SSE of St Peters
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.767, -90.602

Hail, Jefferson

When
April 3, 1:40 PM CST
Where
Jefferson County, Hillsboro
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.230, -90.570

Hail, Jefferson

When
April 3, 1:40 PM CST
Where
Jefferson County, Hillsboro
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.230, -90.570

Hail, St. Charles

When
April 3, 1:40 PM CST
Where
St. Charles County, St Charles
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.780, -90.500

Hail, St. Louis

When
April 3, 1:40 PM CST
Where
St. Louis County, Overland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.700, -90.380

Hail, St. Louis

When
April 3, 1:45 PM CST
Where
St. Louis County, (Stl)lambert Fld St
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
38.750, -90.370

Hail, Washington

When
April 3, 1:45 PM CST
Where
Washington County, Potosi
Measured
1.25 in hail
Reported by
Public
Coordinates
37.950, -90.800

Hail, Ste. Genevieve

When
April 3, 1:55 PM CST
Where
Ste. Genevieve County, Ste Genevieve
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.980, -90.050

Hail, Reynolds

When
April 3, 1:55 PM CST
Where
Reynolds County, Centerville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.430, -90.970

Hail, Reynolds

When
April 3, 2:05 PM CST
Where
Reynolds County, Ellington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.250, -90.980

Hail, St. Francois

When
April 3, 2:15 PM CST
Where
St. Francois County, Park Hills
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.850, -90.550

Hail, St. Francois

When
April 3, 2:20 PM CST
Where
St. Francois County, Leadington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.830, -90.520

Hail, Washington

When
April 3, 2:25 PM CST
Where
Washington County, 2 mi NW of Potosi
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.970, -90.826

Hail, Washington

When
April 3, 2:25 PM CST
Where
Washington County, 3 mi SE of Potosi
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.919, -90.761

Hail, St. Francois

When
April 3, 2:30 PM CST
Where
St. Francois County, Leadwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.870, -90.620

Hail, Iron

When
April 3, 2:35 PM CST
Where
Iron County, 1 mi ESE of Annapolis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.364, -90.703

Hail, St. Francois

When
April 3, 2:40 PM CST
Where
St. Francois County, Park Hills
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.850, -90.550

Hail, Reynolds

When
April 3, 2:40 PM CST
Where
Reynolds County, Oates
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.570, -91.050

Hail, Madison

When
April 3, 2:45 PM CST
Where
Madison County, 1 mi SE of Saco
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.360, -90.437

Hail, St. Francois

When
April 3, 2:45 PM CST
Where
St. Francois County, Doe Run
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.750, -90.500

Hail, St. Francois

When
April 3, 2:50 PM CST
Where
St. Francois County, Farmington Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.750, -90.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25017, 25018, 25019, 25020, 26108, 25929, 26111, 25930, 25931, 25932, 25933, 25934, 25935, 25937, 25936, 25938, 25939, 25940, 25941, 25942, 25943, 25944, 25945, 25946, 25947, 25948, 25949, 25950, 25951, 25952, 25953, 25954, 25955, 25956, 25957, 25958, 25960, 25962, 25963, 25964, and more.